Hilbert volume in metric spaces. Part 1

Misha Gromov

Research output: Contribution to journalArticlepeer-review


We introduce a notion of Hilbertian n-volume in metric spaces with Besicovitch-type inequalities built-in into the definitions. The present Part 1 of the article is, for the most part, dedicated to the reformulation of known results in our terms with proofs being reduced to (almost) pure tautologies. If there is any novelty in the paper, this is in forging certain terminology which, ultimately, may turn useful in an Alexandrov kind of approach to singular spaces with positive scalar curvature [Gromov M., Plateau-hedra, Scalar Curvature and Dirac Billiards, in preparation].

Original languageEnglish (US)
Pages (from-to)371-400
Number of pages30
JournalCentral European Journal of Mathematics
Issue number2
StatePublished - Apr 2012


  • Besicovitch inequality
  • John's ellipsoid
  • Lipschitz maps
  • Riemannian volume

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Hilbert volume in metric spaces. Part 1'. Together they form a unique fingerprint.

Cite this